Alert archive / Alabama / Tornado Warnings in 2020
Tornado Warning 28, NWS Huntsville, AL
NWS Huntsville, AL issued this tornado warning at Jun 8, 2020, 6:59 PM CDT for Cullman County, Morgan County, Alabama. It was in force for 16 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jun 8, 2020, 6:59 PM CDT (23:59 UTC)
- Expired
- Jun 8, 2020, 7:15 PM CDT
- In force
- 16 min
- Issued by
- NWS Huntsville, AL
- Area
- Storm-based polygon
- Tornado
- Radar indicated
Counties Cullman County, AL, Morgan County, AL
The radar
The Northeast Alabama radar (KHTX), 96 km from the middle of the area, began a volume at 00:00 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this tornado warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Birmingham, AL (KBMX), launched 12:00Z, 12.0 hours before the alert went out and 127 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 74 J/kg
- Mixed-layer CIN
- -44 J/kg
- Mixed-layer LCL
- 647 m above ground
- 0-6 km bulk shear
- 26 kt
- 0-1 km storm-relative helicity
- 123 m²/s²
- 0-3 km storm-relative helicity
- 175 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.2
The text
As transmitted.
676
WFUS54 KHUN 082359
TORHUN
ALC043-103-090015-
/O.NEW.KHUN.TO.W.0028.200608T2359Z-200609T0015Z/
BULLETIN - EAS ACTIVATION REQUESTED
Tornado Warning
National Weather Service Huntsville AL
659 PM CDT Mon Jun 8 2020
The National Weather Service in Huntsville Alabama has issued a
* Tornado Warning for...
North central Cullman County in north central Alabama...
South central Morgan County in north central Alabama...
* Until 715 PM CDT.
* At 659 PM CDT, a severe thunderstorm capable of producing a tornado
was located near Falkville, moving north at 35 mph.
HAZARD...Tornado.
SOURCE...Radar indicated rotation.
IMPACT...Flying debris will be dangerous to those caught without
shelter. Mobile homes will be damaged or destroyed.
Damage to roofs, windows, and vehicles will occur. Tree
damage is likely.
* Locations impacted include...
Hartselle, Falkville, Vinemont, Somerville, Eva, Lacon and Cole
Springs.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
TAKE COVER NOW! Move to a basement or an interior room on the lowest
floor of a sturdy building. Avoid windows. If you are outdoors, in a
mobile home, or in a vehicle, move to the closest substantial shelter
and protect yourself from flying debris.
&&
LAT...LON 3422 8677 3423 8687 3447 8696 3446 8672
TIME...MOT...LOC 2359Z 182DEG 29KT 3432 8683
TORNADO...RADAR INDICATED
HAIL...<.75
$$
KTW2 follow-up statements
399
WWUS54 KHUN 090005
SVSHUN
Severe Weather Statement
National Weather Service Huntsville AL
705 PM CDT Mon Jun 8 2020
ALC043-090014-
/O.CAN.KHUN.TO.W.0028.000000T0000Z-200609T0015Z/
Cullman AL-
705 PM CDT Mon Jun 8 2020
...THE TORNADO WARNING FOR NORTH CENTRAL CULLMAN COUNTY IS
CANCELLED...
The tornadic thunderstorm which prompted the warning has moved out
of the warned area. Therefore, the warning has been cancelled.
LAT...LON 3431 8687 3447 8696 3446 8672 3431 8680
TIME...MOT...LOC 0004Z 182DEG 29KT 3437 8683
$$
ALC103-090015-
/O.CON.KHUN.TO.W.0028.000000T0000Z-200609T0015Z/
Morgan AL-
705 PM CDT Mon Jun 8 2020
...A TORNADO WARNING REMAINS IN EFFECT UNTIL 715 PM CDT FOR SOUTH
CENTRAL MORGAN COUNTY...
At 704 PM CDT, a severe thunderstorm capable of producing a tornado
was located near Falkville, or 8 miles southeast of Hartselle, moving
north at 35 mph.
HAZARD...Tornado.
SOURCE...Radar indicated rotation.
IMPACT...Flying debris will be dangerous to those caught without
shelter. Mobile homes will be damaged or destroyed. Damage
to roofs, windows, and vehicles will occur. Tree damage is
likely.
Locations impacted include...
Hartselle, Falkville, Somerville and Cole Springs.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
TAKE COVER NOW! Move to a basement or an interior room on the lowest
floor of a sturdy building. Avoid windows. If you are outdoors, in a
mobile home, or in a vehicle, move to the closest substantial shelter
and protect yourself from flying debris.
&&
LAT...LON 3431 8687 3447 8696 3446 8672 3431 8680
TIME...MOT...LOC 0004Z 182DEG 29KT 3437 8683
TORNADO...RADAR INDICATED
HAIL...<.75IN
$$
KTW361
WWUS54 KHUN 090011
SVSHUN
Severe Weather Statement
National Weather Service Huntsville AL
711 PM CDT Mon Jun 8 2020
ALC103-090021-
/O.EXP.KHUN.TO.W.0028.000000T0000Z-200609T0015Z/
Morgan AL-
711 PM CDT Mon Jun 8 2020
...THE TORNADO WARNING FOR SOUTH CENTRAL MORGAN COUNTY WILL EXPIRE AT
715 PM CDT...
The storm which prompted the warning has weakened below severe
limits, and no longer appears capable of producing a tornado.
Therefore, the warning will be allowed to expire. However heavy rain
is still possible with this thunderstorm.
LAT...LON 3431 8687 3447 8696 3446 8672 3431 8680
TIME...MOT...LOC 0011Z 182DEG 29KT 3442 8683
$$
KTWWhat forecasters said that day
The local office's own words before this tornado warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Huntsville, AL wrote its last area forecast discussion before this tornado warning went out at Jun 8, 6:22 PM CDT, 37 minutes earlier.
Area forecast discussion, Jun 8, 6:22 PM CDT, 37 minutes before
Area Forecast Discussion National Weather Service Huntsville AL 622 PM CDT Mon Jun 8 2020 .NEAR TERM...(Tonight) Issued at 610 PM CDT Mon Jun 8 2020 Tropical Depression Cristobal continues to churn northward to our west late this afternoon, with the center of circulation currently just SE of Little Rock, AR. Satellite and radar observations have indicated a few main bands of convection located to the east of the circulation and aligned quasi-northward across portions of AL and MS through the afternoon. Cloud tops have recently warmed across the main band that runs generally S-N across central AL, while the main band extending S-N across interior portions of MS has recently shown more vigorous cooling. Regional radars have likewise shown more vigorous recent convection with the band over interior MS. GLM and NLDN lightning sources have continued to indicate sporadic lightning through the afternoon with some of the more vigorous cells, but lightning trends with individual cells have been characteristically small with in the tropical environment. Analysis of obs and model analyses/progs suggests stronger dynamic forcing in the form of low- lvl convergence will largely remain to our west through the evening, while a band of higher theta-e in the low-levels shifts slightly eastward and weakens. Thus, continued intensification of the band over MS is expected to be ongoing, and we may have to watch this band as it moves eastward into our area later tonight. However, dynamic and thermodynamic support may weaken as it does so. Nevertheless, we will be monitoring the latest trends. Ample shear and instability still could result in a small, short- lived tornado, and that will remain a concern tonight. While conditions have been breezy today, with some gusts around 25 to 30 mph, wind advisory criteria are not expected as the system tracks to our northwest. .SHORT TERM...(Tuesday through Wednesday) Issued at 255 PM CDT Mon Jun 8 2020 The remnants of Cristobal will lift more into the Midwest states going into the day Tue, as additional bands of moderate/heavy rain again develop/spread nwd into much of the region. These outer bands will again be aided by increasing latent heating thru the day Tue, although low level shear/turning will become more displaced to the NW with the exiting tropical system. Nevertheless, locally heavy rainfall/gusty outflow winds are again possible with these bands of showers/embedded tstms. With a good southerly fetch in place over much of the region, any breaks in the rainfall may help afternoon highs Tue climb into the mid 80s for most areas. This should be followed by another seasonably warm night heading into early Wed, with lows mainly in the lower 70s. Additional showers/tstms are then possible later in the day Wed, as a weak cold front moves ewd across the region. Fairly strong mid/upper forcing provided by an upper trough axis swinging ewd thru the Plains and into the Midwest/OH Valley states on Wed may allow for a few strong/marginally severe storms with the frontal passage, capable of brief damaging wind gusts. Afternoon highs Wed again look to climb well into the mid 80s for most spots. .LONG TERM...(Wednesday night through Sunday) Issued at 255 PM CDT Mon Jun 8 2020 Rainfall should quickly taper off to the east by the onset of the evening hrs Wed, following the passage of this next cold front. Quiet/more seasonal like wx conditions are then xpcted thru the remainder of the forecast period, as a large dome of high pressure out of the mid/srn Plains states builds ewd into much of the SE region. Afternoon highs thru Sun look to climb predom in the lower/mid 80s while lows thru Sat night trend mainly around 60F. && .AVIATION...(For the 18Z TAFS through 18Z Tuesday afternoon) Issued at 1252 PM CDT Mon Jun 8 2020 Tropical Depression Cristobal will continue to bring gusty winds and moderate rainfall to the area. A few embedded thunderstorms are possible this afternoon into this evening. This tropical rainfall will be very heavy and efficient, with reduced visibilities and ceilings to potentially IFR levels. Rain will continue overnight, but highest confidence is at MSL, where IFR ceilings are possible in the early morning. Shower activity will pick up again tomorrow morning. && .HUN WATCHES/WARNINGS/ADVISORIES... AL...NONE. TN...NONE. && NEAR TERM...KDW SHORT TERM...09 LONG TERM...09 AVIATION...30 For more information please visit our website at weather.gov/huntsville.
Hazardous weather outlook, Jun 8, 2:28 PM CDT, 4 hours 31 minutes before
Hazardous Weather Outlook National Weather Service Huntsville AL 228 PM CDT Mon Jun 8 2020 ALZ001>010-016-TNZ076-096-097-091030- Lauderdale-Colbert-Franklin AL-Lawrence-Limestone-Madison-Morgan- Marshall-Jackson-DeKalb-Cullman-Moore-Lincoln-Franklin TN- 228 PM CDT Mon Jun 8 2020 This Hazardous Weather Outlook is for north Alabama and portions of southern middle Tennessee. .DAY ONE...Tonight... Strong thunderstorms are possible this evening within a broader area of rainfall as bands from Tropical Depression Cristobal lift through the region. The primary concerns will be gusty winds to 60 MPH, a few tornadoes, and locally heavy rain leading to flash flooding. .DAYS TWO THROUGH SEVEN...Tuesday through Sunday... Thunderstorms are possible Tuesday and Wednesday. Severe potential appears low at this time. .SPOTTER INFORMATION STATEMENT... Activation of storm spotters and emergency management personnel is not anticipated at this time.
In the hours before
Special weather statement, Jun 8, 6:02 PM CDT, 57 minutes before
Special Weather Statement National Weather Service Huntsville AL 602 PM CDT Mon Jun 8 2020 ALZ016-082330- Cullman AL- 602 PM CDT Mon Jun 8 2020 ...SIGNIFICANT WEATHER ADVISORY FOR NORTHWESTERN CULLMAN COUNTY UNTIL 630 PM CDT... At 601 PM CDT, Doppler radar was tracking a strong thunderstorm over Dodge City, or 8 miles southwest of Cullman, moving north at 20 mph. Wind gusts up to 50 mph will be possible with this storm. Locations impacted include... Cullman, Good Hope, Dodge City, Baldwin, Vinemont, West Point and Phelan. PRECAUTIONARY/PREPAREDNESS ACTIONS... Very heavy rainfall is also occurring with this storm, and may lead to localized flooding. Do not drive your vehicle through flooded roadways. Frequent cloud to ground lightning is occurring with this storm. Lightning can strike several miles away from a thunderstorm. Seek a safe shelter inside a building or vehicle. && LAT...LON 3399 8687 3403 8695 3425 8704 3423 8678 TIME...MOT...LOC 2301Z 188DEG 17KT 3407 8693 KTW
Special weather statement, Jun 8, 6:13 PM CDT, 46 minutes before
Special Weather Statement
National Weather Service Huntsville AL
613 PM CDT Mon Jun 8 2020
ALZ010-082345-
DeKalb AL-
613 PM CDT Mon Jun 8 2020
...SIGNIFICANT WEATHER ADVISORY FOR SOUTHWESTERN DEKALB COUNTY UNTIL
645 PM CDT...
At 612 PM CDT, Doppler radar was tracking a strong thunderstorm over
Tabor Road, moving north at 40 mph.
Winds in excess of 40 mph will be possible with this storm.
Locations impacted include...
Fort Payne, Rainsville, Crossville, Sylvania, Fyffe, Powell,
Geraldine, Pine Ridge, Lakeview and Collbran.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike several miles away from a thunderstorm. Seek a
safe shelter inside a building or vehicle.
&&
LAT...LON 3426 8577 3426 8581 3424 8581 3424 8584
3420 8585 3420 8596 3446 8605 3458 8578
3428 8575
TIME...MOT...LOC 2312Z 170DEG 35KT 3421 8583
KTWSpecial weather statement, Jun 8, 6:16 PM CDT, 43 minutes before
Special Weather Statement National Weather Service Huntsville AL 616 PM CDT Mon Jun 8 2020 ALZ004-007-016-082345- Lawrence AL-Morgan AL-Cullman AL- 616 PM CDT Mon Jun 8 2020 ...SIGNIFICANT WEATHER ADVISORY FOR NORTHERN CULLMAN...SOUTHWESTERN MORGAN AND EAST CENTRAL LAWRENCE COUNTIES UNTIL 645 PM CDT... At 616 PM CDT, Doppler radar was tracking a strong thunderstorm 7 miles west of Falkville, moving north at 30 mph. Wind gusts up to 50 mph will be possible with this storm. Locations impacted include... Decatur, Hartselle, Trinity, Falkville, Neel, Massey, Basham and Battleground. PRECAUTIONARY/PREPAREDNESS ACTIONS... Very heavy rainfall is also occurring with this storm, and may lead to localized flooding. Do not drive your vehicle through flooded roadways. Frequent cloud to ground lightning is occurring with this storm. Lightning can strike several miles away from a thunderstorm. Seek a safe shelter inside a building or vehicle. && LAT...LON 3426 8697 3432 8712 3464 8713 3445 8682 TIME...MOT...LOC 2316Z 188DEG 25KT 3433 8703 KTW
Special weather statement, Jun 8, 6:39 PM CDT, 20 minutes before
Special Weather Statement
National Weather Service Huntsville AL
639 PM CDT Mon Jun 8 2020
ALZ010-090015-
DeKalb AL-
639 PM CDT Mon Jun 8 2020
...SIGNIFICANT WEATHER ADVISORY FOR SOUTHEASTERN DEKALB COUNTY UNTIL
715 PM CDT...
At 639 PM CDT, Doppler radar was tracking strong thunderstorms along
a line extending from 7 miles southeast of Fyffe to near Sand Rock.
Movement was north at 25 mph.
Winds in excess of 40 mph will be possible with these storms.
Locations impacted include...
Fort Payne, Rainsville, Sylvania, Fyffe, Powell, Pine Ridge, Dog
Town, Collbran, Guest and Little River Canyon NP.
LAT...LON 3436 8566 3436 8567 3434 8568 3426 8577
3426 8579 3434 8589 3456 8588 3457 8587
3445 8560
TIME...MOT...LOC 2339Z 184DEG 20KT 3436 8583 3430 8576
KTWSpecial weather statement, Jun 8, 6:48 PM CDT, 11 minutes before
Special Weather Statement
National Weather Service Huntsville AL
648 PM CDT Mon Jun 8 2020
ALZ001-004-005-090015-
Lawrence AL-Lauderdale AL-Limestone AL-
648 PM CDT Mon Jun 8 2020
...SIGNIFICANT WEATHER ADVISORY FOR EASTERN LAUDERDALE...NORTHWESTERN
LIMESTONE AND NORTHEASTERN LAWRENCE COUNTIES UNTIL 715 PM CDT...
At 648 PM CDT, Doppler radar was tracking a strong thunderstorm 7
miles northeast of Courtland, moving north at 40 mph.
Winds in excess of 40 mph will be possible with this storm.
Locations impacted include...
Rogersville, Lexington, Anderson, Lester, Good Springs, Coxey,
Oliver, Whitehead, Cairo and Mt Rozell.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Very heavy rainfall is also occurring with this storm, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.
Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike several miles away from a thunderstorm. Seek a
safe shelter inside a building or vehicle.
&&
LAT...LON 3500 8708 3467 8707 3467 8709 3468 8710
3467 8711 3465 8727 3500 8741
TIME...MOT...LOC 2348Z 172DEG 33KT 3471 8720
KTWSpecial weather statement, Jun 8, 6:52 PM CDT, 7 minutes before
Special Weather Statement National Weather Service Huntsville AL 652 PM CDT Mon Jun 8 2020 ALZ004>007-016-090015- Lawrence AL-Madison AL-Morgan AL-Limestone AL-Cullman AL- 652 PM CDT Mon Jun 8 2020 ...SIGNIFICANT WEATHER ADVISORY FOR SOUTHWESTERN MADISON... SOUTHEASTERN LIMESTONE...NORTH CENTRAL CULLMAN...MORGAN AND EAST CENTRAL LAWRENCE COUNTIES UNTIL 715 PM CDT... At 652 PM CDT, Doppler radar was tracking a cluster of strong thunderstorms near Cullman, moving north at 45 mph. Wind gusts up to 50 mph will be possible with these storms. Locations impacted include... Decatur, Cullman, Hartselle, Redstone Arsenal, Priceville, Trinity, Falkville, Triana, Baldwin and Vinemont. PRECAUTIONARY/PREPAREDNESS ACTIONS... Very heavy rainfall is also occurring with this storm, and may lead to localized flooding. Do not drive your vehicle through flooded roadways. Frequent cloud to ground lightning is occurring with this storm. Lightning can strike several miles away from a thunderstorm. Seek a safe shelter inside a building or vehicle. && LAT...LON 3418 8675 3417 8694 3462 8719 3462 8665 TIME...MOT...LOC 2352Z 179DEG 40KT 3427 8685 KTW
The office that day
Everything else NWS Huntsville, AL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 8, 3:34 PM CDT | Special Weather Statement | HUN | Morgan | 26 min |
| Jun 8, 3:53 PM CDT | Special Weather Statement | HUN | Marshall | 37 min |
| Jun 8, 4:27 PM CDT | Special Weather Statement | HUN | Madison, Marshall | 33 min |
| Jun 8, 4:50 PM CDT | Special Weather Statement | HUN | Cullman | 25 min |
| Jun 8, 5:29 PM CDT | Special Weather Statement | HUN | Cullman | 31 min |
| Jun 8, 6:02 PM CDT | Special Weather Statement | HUN | Cullman | 28 min |
| Jun 8, 6:13 PM CDT | Special Weather Statement | HUN | DeKalb | 32 min |
| Jun 8, 6:16 PM CDT | Special Weather Statement | HUN | Morgan | 29 min |
| Jun 8, 6:39 PM CDT | Special Weather Statement | HUN | DeKalb | 36 min |
| Jun 8, 6:48 PM CDT | Special Weather Statement | HUN | Limestone | 27 min |
| Jun 8, 6:52 PM CDT | Special Weather Statement | HUN | Morgan | 23 min |
Nearby
Tornado Warnings in Alabama, 2020Every tornado warning in 2020Tornadoes in 2020
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.